Alert archive / Arizona / Flash Flood Warnings in 2025
Flash Flood Warning 21, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Jun 3, 2025, 5:45 PM MST for Mohave County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2025, 5:45 PM MST (00:45 UTC)
- Expired
- Jun 3, 2025, 8:45 PM MST
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 132 km from the middle of the area, began a volume at 00:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 0.8 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 173 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 1512 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
855
WGUS55 KVEF 040045
FFWVEF
AZC015-040345-
/O.NEW.KVEF.FF.W.0021.250604T0045Z-250604T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
545 PM PDT Tue Jun 3 2025
The National Weather Service in Las Vegas has issued a
* Flash Flood Warning for...
Central Mohave County in northwestern Arizona...
* Until 845 PM MST.
* At 545 PM MST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 0.5 and 1.25 inches of
rain have fallen. Additional rainfall amounts of 0.5 to 1 inch are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Life-threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water
crossings, creeks, normally dry washes and roads.
* Some locations that will experience flash flooding include...
mainly rural areas of Central Mohave County
This includes Interstate 40 in Arizona between mile markers 68 and
81.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 3490 11379 3528 11377 3526 11356 3488 11347
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
JP3 follow-up statements
563
WGUS75 KVEF 040157
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
657 PM PDT Tue Jun 3 2025
AZC015-040345-
/O.CON.KVEF.FF.W.0021.000000T0000Z-250604T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
657 PM MST Tue Jun 3 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 PM MST THIS
EVENING FOR CENTRAL MOHAVE COUNTY...
At 657 PM MST, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 1 and 1.25 inches of rain have
fallen. Additional rainfall amounts of 0.25 to 0.5 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Life-threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water crossings,
creeks, normally dry washes and roads.
Some locations that will experience flash flooding include...
mainly rural areas of Central Mohave County
This includes Interstate 40 in Arizona between mile markers 68 and
81.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 3490 11379 3528 11377 3526 11356 3488 11347
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
JP428
WGUS75 KVEF 040244
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
744 PM PDT Tue Jun 3 2025
AZC015-040345-
/O.CON.KVEF.FF.W.0021.000000T0000Z-250604T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
744 PM MST Tue Jun 3 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 PM MST THIS
EVENING FOR CENTRAL MOHAVE COUNTY...
At 744 PM MST, Doppler radar indicated that rain was tapering off
along Highway 93 just south of Interstate 40. Heavy rain which fell
earlier may still be causing runoff in washes, so the Flash Flood
Warning remains in effect.
HAZARD...Life-threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water crossings,
creeks, normally dry washes and roads.
Some locations that will experience flash flooding include...
mainly rural areas of Central Mohave County
This includes Interstate 40 in Arizona between mile markers 68 and
81.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 3490 11379 3528 11377 3526 11356 3488 11347
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
CM730 WGUS75 KVEF 040336 FFSVEF Flash Flood Statement National Weather Service Las Vegas NV 836 PM PDT Tue Jun 3 2025 AZC015-040346- /O.EXP.KVEF.FF.W.0021.000000T0000Z-250604T0345Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Mohave AZ- 836 PM MST Tue Jun 3 2025 ...FLASH FLOOD WARNING WILL EXPIRE AT 845 PM MST THIS EVENING FOR CENTRAL MOHAVE COUNTY... The heavy rain has ended on Hackberry Road and Highway 93 just south of Interstate 40. Flooding is no longer expected to pose a threat in this area. Please continue to heed remaining road closures. A Flood Watch remains in effect until 500 AM MST Wednesday for portions of northwest Arizona, southeast California, and southern Nevada. && LAT...LON 3490 11379 3528 11377 3526 11356 3488 11347 $$ CM
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jun 3, 1:43 PM MST, 4 hours 2 minutes earlier.
Area forecast discussion, Jun 3, 1:43 PM MST, 4 hours 2 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 143 PM PDT Tue Jun 3 2025 .SYNOPSIS...Scattered showers and isolated thunderstorms are expected each day this week, but chances and coverage decrease each day. Flash Flood Watch in effect for San Bernardino, Clark, and Mohave counties today, as stronger storms will have very high rain rates. In addition to heavy rain, frequent lightning and gusty erratic winds can be expected this afternoon. The region will gradually dry out through the remainder of the week as temperatures climb into the weekend. && .SHORT TERM...Today and Wednesday. A cut-off low off the southern California coast will push inland and through our forecast area tonight into Wednesday as it weakens into an open wave. Meanwhile, remnant anomalous moisture over the region (250-300% of normal) will couple with clear skies and daytime heating to increase afternoon instability to over 1000 J/kg of CAPE across portions of the Mojave Desert. Thunderstorm activity has already begun over the mountains of our forecast area this afternoon. Activity will increase in coverage through the day, with best chances in a line from Ridgecrest through Las Vegas into central Mohave County. These best chances will then shift southward through the remainder of the afternoon and evening as the center of the low begins to push through Sonora, adding additional dynamics to the atmosphere. These thunderstorms will be very moisture-efficient, quickly turning our +1 inch of PWAT into heavy rain. As a result, a Flash Flood Watch has been issued for San Bernardino, Clark, and Mohave counties through 5am tonight / Wednesday morning. The largest flash flood concerns will exist on lake beaches, in slot canyons, and for communities living within concrete washes. In addition to heavy rain, SPC Mesoanalysis shows very high forecast DCAPE (over 1500 J/kg)) over the next few hours in southern Inyo / northern San Bernardino counties due to continued dry low levels. While strong gusty winds from thunderstorms are expected areawide, the greatest chances for severe-level wind gusts exist in these areas. This open wave will push into Arizona overnight tonight into Wednesday, putting us in the top west quadrant of the low. Though this position of the low won't lend to as great of dynamics in the Mojave Desert as today, the amount of remnant moisture (200-250% of normal) combined with daytime heating will return scattered showers and isolated thunderstorms to much of the forecast area Wednesday afternoon. Additionally, the resultant northwest flow aloft will allow for a shortwave trough to push into the southwestern Great Basin on Wednesday. The associated weak cold front will provide additional dynamics to the southern Great Basin, returning isolated thunderstorm chances to that region as well. Will continue to assess the need for a Flash Flood Watch for portions of our forecast area tomorrow, with the best chances existing in Mohave County. .LONG TERM...Thursday through Monday. General troughing with embedded shortwaves continues across the Desert Southwest through the remainder of the work week as two areas of high pressure build around us. This troughing will allow for continued precipitation chances each afternoon as anomalous moisture slowly scours out of the region, with chances confining to eastern Lincoln and dropping below 10 percent by Friday. The ridging surrounding us will allow heights to rise despite our troughing, resulting in temperatures climbing through the weekend. Expect widespread "Moderate" (Level 2 on a scale of 0 to 4) HeatRisk by Sunday, with "High" HeatRisk in the lowest valleys. && .AVIATION...For Harry Reid...For the 18Z Forecast Package... Increasing confidence that convection will impact all valley sites today. Thunderstorms will develop on the nearby terrain after 18Z which will them shift into the valleys after 21Z. Thunderstorms today could produce gusty erratic winds. The highest risk for outflows exist between 21Z and 02Z when gusts over 30KT are possible. In addition to gusty erratic winds, thunderstorms could produce moderate to heavy rain, reduced visibility due to heavy rain or blowing dust, lightning, and CIGS below 10kft. Precipitation and the potential for convective impacts will diminish after 03Z tonight. Additional convection is possible Wednesday after 18Z in and around the valley which would produce similar impacts to today. Outside of convective influence, winds will be similar to yesterday with light east winds becoming southeast this afternoon. Low confidence in the wind forecast between 03Z and 06Z as direction and speeds may be influenced by afternoon outflows. By 08Z, it's likely that typical diurnal winds will return and continue through Wednesday morning. East to southeast winds will set up Wednesday afternoon but could again be influenced by convection and outflows after 21Z. For the rest of southern Nevada, northwestern Arizona and southeastern California...For the 18Z Forecast Package... Scattered showers and thunderstorms will develop this afternoon, with the most widespread convection expected along and south of the I-15 as well as in the Sierra. Convection will then shift south into the Colorado River and Mohave County after 00Z. Thunderstorm impacts are possible at all TAF sites this afternoon, and convection today could produce erratic wind gusts over 30KT, moderate to heavy rain, reduced visibility due to heavy rain or blowing dust, lightning, and CIGS below 10kft. Precipitation will diminish after 03Z, with dry conditions expected across the region by 08Z. After a dry night, additional showers and thunderstorms should develop after 18Z, mainly in far southern Nevada and western Arizona. Outside of convective influence, expected south to southwest winds around 10KT to develop this afternoon across the region, which will diminish after sunset. Light winds following similar trends will return Wednesday morning and afternoon. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && DISCUSSION...Soulat AVIATION...Nickerson For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
In the hours before
Local storm report, Jun 3, 3:29 PM MST, 2 hours 16 minutes before
Preliminary Local Storm Report
National Weather Service Las Vegas NV
329 PM PDT Tue Jun 3 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0307 PM Hail 1 SW The Strip 36.10N 115.19W
06/03/2025 M1.00 Inch Clark NV Trained Spotter
Trained spotter reported quarter sized hail
at Tropicana and Valley View.
&&
JSLocal storm report, Jun 3, 3:31 PM MST, 2 hours 14 minutes before
Preliminary Local Storm Report
National Weather Service Las Vegas NV
331 PM PDT Tue Jun 3 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0311 PM Hail 2 SW The Strip 36.10N 115.19W
06/03/2025 E1.00 Inch Clark NV Public
Report from mPING: Quarter (1.00 in.).
&&
JSLocal storm report, Jun 3, 3:45 PM MST, 2 hours before
Preliminary Local Storm Report
National Weather Service Las Vegas NV
345 PM PDT Tue Jun 3 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM Flash Flood 4 NNW Twentynine Palms 34.19N 116.09W
06/03/2025 San Bernardino CA Law Enforcement
5 cars stuck in flooded water on Indian
Trail and Morongo Road.
&&
SOULATThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 5:08 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Jun 3, 7:36 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Jun 3, 10:23 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
Nearby
Flash Flood Warnings in Arizona, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.